Hail, Prairie
- When
- March 31, 4:50 PM CST
- Where
- Prairie County, Hickory Plains
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.983, -91.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 31, 3:40 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 340 PM CST SAT MAR 31 2001 FORECAST CONCERNS: TEMPERATURES AND RAIN CHANCES LATEST SFC DATA SHOWS COLD FRONT RUNNING FROM N-CNTRL AR BACK INTO NERN TX. SCATTERED CONVECTION FIRED ALONG AND AHEAD OF THE COLD FRONT EARLIER THIS AFTN AND CONTINUES OVER THE ERN HALF OF AR. MODELS ARE FAIRLY SIMILAR WITH OVERALL FORECAST THRU THE PERIOD. UPPER TROF PASSING TO THE NORTH OF AR WILL CONTINUE TO SHIFT EWD OVER THE NEXT 24 HOURS. THIS WILL ALLOW UPPER RIDGE TO BUILD INTO THE CENTRAL U.S OVER TIME AS A TROF FORMS ALONG THE WEST COAST IN THE EXTENDED PD. FOR TONIGHT...COLD FRONT WILL CONTINUE TO SHIFT EWD THRU THE REST OF THE FA. WILL CARRY LINGERING POPS THIS EVENING FOR MY ERN ZONES. COLDER AND DRIER AIR WILL FILTER IN OVERNIGHT AS CLOUDS DECREASE. WINDS WILL DIMINISH LATER TONIGHT AS HIGH CENTER BUILDS IN FROM THE PLAINS. LOOKS LIKE SPEEDS WILL STAY BELOW ADVY CRITERIA MOST LOCATIONS THIS EVENING. EXPECT A QUIET DAY ON SUNDAY AS SURFACE HIGH QUICKLY SLIDES ACROSS THE FA. WINDS WILL GRADUALLY BECOME MORE SLY LATER IN THE DAY. WEAK UPPER SYSTEM DROPPING SEWD IN THE UPPER FLOW WILL BRING INCREASING HIGH CLOUDS TO THE REGION SUNDAY AFTN. STALLED FRONT TO THE SOUTH OF AR WILL BEGIN TO LIFT BACK NWD INTO THE FA SUNDAY NIGHT AND MONDAY. MODELS STILL SHOWING INCREASING WAA AND ISENTROPIC LIFT SETTING UP OVER CNTRL AND SRN AR LATER SUNDAY NIGHT AND SHIFTING NWD ON MONDAY. WILL CONTINUE TREND OF PREVIOUS FORECAST AND CARRY SOME SMALL POPS OVER SRN HALF OF THE FA LATER SUNDAY NIGHT AND EVERYWHERE MONDAY. USED A BLEND OF THE NGM AND AVN MOS TEMPS FOR ALL PERIODS. IN THE EXTENDED...RATHER ACTIVE PATTERN SETTING UP FOR THE FA. WEAK FRONT WILL BRING A CHANCE OF SHRA/TSRA ON TUESDAY. GOOD WARMUP NOTED ON WEDNESDAY. ANOTHER FRONT WILL MOVE SEWD AND STALL NEAR THE AR/MO BORDER THURSDAY AND FRIDAY. THE FRONT WILL EVENTUALLY WORK FURTHER SEWD ON SATURDAY. ..44.. .LIT...NONE.
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1210 PM CST SAT MAR 31 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS AFTERNOON... A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP. AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION. EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE. 32/44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
249 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM PARON AR .75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0100 PM BRYANT AR 1.75 INCH HAIL
03/31/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0140 PM 10 NW HEBER SPGS AR .75 INCH HAIL
03/31/01 CLEBURNE HAIL REPORTED IN THE
TOWN OF GREERS FERRY.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0155 PM 3 SW HEBER SPGS AR 1.75 INCH HAIL
03/31/01 CLEBURNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0156 PM REDFIELD AR .75 INCH HAIL
03/31/01 JEFFERSON REPORTED BY LAW
% ENFORCEMENT OFFICIAL.
0246 PM BALD KNOB AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
305 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM SEARCY AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 PM JUDSONIA AR 1.75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
404 PM CST SAT MAR 31 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM LETONA AR .75 INCH HAIL
03/31/01 WHITE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0317 PM AUGUSTA AR .75 INCH HAIL
03/31/01 WOODRUFF REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 PM PATTERSON AR .75 INCH HAIL
03/31/01 WOODRUFF REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Little Rock radar (KLZK), 51 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236665.